Alert archive / Missouri / Wind Advisories in 2018
Wind Advisory 2, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Feb 20, 2018, 12:40 PM CST for 7 counties in Missouri; 6 counties in Illinois. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2018, 12:40 PM CST (18:40 UTC)
- Expired
- Feb 20, 2018, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Paducah, KY
Counties Alexander County, IL, Franklin County, IL, Jackson County, IL, Jefferson County, IL, Perry County, IL, Union County, IL, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Perry County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 87 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 6.7 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
763 WWUS73 KPAH 201840 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1240 PM CST Tue Feb 20 2018 ...Windy Conditions Expected To Continue This Afternoon... ILZ075-080-081-084-088-092-MOZ076-086-087-100-109>111-210000- /O.NEW.KPAH.WI.Y.0002.180220T1840Z-180221T0000Z/ Jefferson-Perry IL-Franklin-Jackson-Union-Alexander-Perry MO- Bollinger-Cape Girardeau-Wayne MO-Butler-Stoddard-Scott- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Jonesboro, Cairo, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Poplar Bluff, Bloomfield, and Sikeston 1240 PM CST Tue Feb 20 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect until 6 PM CST this evening. * TIMING...This afternoon. * WINDS...South southwest winds will gust 40 to 50 mph. * IMPACTS...Vehicular traffic, especially for high profile vehicles, will be affected with rough driving conditions. Mobile homes and outdoor construction work will be affected. Choppy waves on area water bodies will make boating hazardous, especially on Rend Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ DRS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Feb 20, 11:52 AM CST, 48 minutes earlier.
Area forecast discussion, Feb 20, 11:52 AM CST, 48 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1152 AM CST Tue Feb 20 2018 .UPDATE... Issued at 1152 AM CST Tue Feb 20 2018 We have already reached the record high temperature for the day at KPAH, and KEVV and KCGI are not far away. Updated the grids to indicate more sunshine into the afternoon and increased highs a bit, mainly in the southeast. South winds are gusting similarly to yesterday, and have already issued a Special Weather Statement for it. If the 40 mph gusts become more widespread we may need to issue a Wind Advisory. The AVIATION section has been updated for the 18Z TAF issuance. && .SHORT TERM...(Today through Thursday night) Issued at 255 AM CST Tue Feb 20 2018 Unseasonably mild conditions prevail early this morning with temperatures in the mid 60s to around 70, along with south winds 10 to 20 mph with gusts to 30+ mph. A few showers were seen moving toward SEMO. Best PoPs will remain across the NW 1/3 of the CWFA today, and in fact may retreat farther NW with time as the overall precipitation area becomes more aligned with an approaching cold front, that should be just off to our NW from around KSTL to KUNO around 6 p.m. Otherwise, another unseasonably warm day with right at record temperatures forecast. It will be quite breezy again, but remain mostly below Advisory levels. Tonight, through midnight, PoPs will focus across the NW 1/2 of the area, while remaining essentially dry across the KY Pennyrile. After midnight, as the front progresses east across the area, showers and a few thunderstorms will accompany the front and continue behind it. As we said yesterday, the axis of activity will be closely aligned with the 850mb front. For today through tonight, a general model consensus was used, with a respectable incorporation of what the CAM's showed. It will be noticeably cooler Wednesday in the wake of the surface front. However, rain showers will continue. For Wednesday through Thursday night, we moved away from the GFS, and went with the wetter NAM, ECMWF, CMC solutions. The GFS continues to want to push moisture to our south and east faster through Wednesday night, which doesn't seem as plausible given the strong 700mb and above SW mid tropospheric flow. We do think there will be a let up in the activity Thursday from NW to SE, save for the KY/TN state line area into the KY Pennyrile. Thursday night, showers and a few storms will surge back NE across most of the area. Thus our PoPs and QPF will be a bit higher then blends and the GFS, which is essentially what we did yesterday. It is still too soon to hoist a Flood Watch. But, one will eventually be needed. The latest soil moisture anomalies for our area show mostly drier than normal conditions, near normal KY Pennyrile. This along with 3-4.5 24hr FFG values both suggest we can handle the initial stage setting rains. The concern for areal flooding will increase with time mid to late week as ground conditions become more saturated. That's not to say we won't see isolated issues before then. We'll continue with the ESF. If QPF forecasts trend up, then a watch may be needed a little sooner. High efficiency rains anticipated with PW's 2+SD's above the norm. Integrated Water Vapor Transport (IVT) forecasts off the NAM are impressive as well. It does show a slight SE shift and weakening with time especially by late Wednesday night into Thursday, picking back up again Thursday night. Temperatures will rebound Thursday and Thursday night as well as return flow develops. .LONG TERM...(Friday through Monday) Issued at 255 AM CST Tue Feb 20 2018 The primary concern in the long term is the potential for heavy rainfall and flooding Friday into Saturday night. While finer details such as precipitation amounts and the axis of heaviest rain still need some fine tuning, overall forecast confidence is higher than average given generally good agreement among forecast models. An anomalously moist southwest flow pattern will continue into the first half of the long term period. Perturbations in the strong southwest flow pattern will provide the necessary lift to generate no fewer than three precipitation events during the period. The first round of rain is expected to continue from Thursday night into Friday as energy ripples along a stalled out frontal boundary draped southwest to northeast across the area. The second round of rain will likely arrive Friday night into early Saturday as a warm front lifts north across the area. The third and final round of activity should accompany the approach and passage of a cold front late Saturday afternoon into Saturday night. Some of the rain that falls could be quite heavy with precipitable water values forecast to be 2 to 3 standard deviations above normal. Per the collaborated forecast grids and WPC Days 4-5 QPF, rainfall totals of 2 to 4 inches are possible over much of the area. That's in addition to what occurs prior to Friday. Thunder will also be possible through much of the period, which will serve to focus even heavier rainfall amounts in some basins--leading to the potential for flash flooding. We will also need to monitor the potential of severe weather--mainly Saturday afternoon into Saturday night--as deep layer shear combines with what could be respectable surface-based instability south of the surface low. More uncertain will be the quality of surface-based instability given the amount of sky cover and rain forecast. The precipitation should taper off from west to east Saturday night as the cold front sweeps through. In its wake, dry and slightly cooler conditions are forecast to start the new week as high pressure builds in. After unseasonably warm conditions Friday and Saturday, a return to temperatures still slightly above normal is forecast Sunday and Monday. Generally used a blend of available guidance for temperatures, though readings could be several degrees warmer than forecast Friday and especially Saturday if the 20/00Z GFS MOS pans out. && .AVIATION... Issued at 1152 AM CST Tue Feb 20 2018 Very gusty south southwest winds will be the rule this afternoon and possibly into the evening with gusts to 30-35kts possible. A cold front will turn the winds to the northwest as it passes late this evening and into the overnight hours. Some gustiness can be expected through at least daybreak. Conditions will rapidly deteriorate as the front arrives. There will be a couple hour window of some heavier rains and possibly some TS with and just behind the front. Ceilings are likely to drop to IFR levels behind the front and linger through the rest of the forecast, as showers continue. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS AVIATION...DRS
Hazardous weather outlook, Feb 20, 3:42 AM CST, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 342 AM CST Tue Feb 20 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-211100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 342 AM CST Tue Feb 20 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight There is a chance of thunderstorms tonight, with heavy rainfall possible, mainly after midnight. South winds may gust around 35 mph or slightly higher today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The rains late Tuesday through Wednesday night will likely set the stage for the possibility of areal flooding mid to late week, as rounds of widespread showers and a few thunderstorms are expected, producing multiple periods of heavy rainfall across the region Thursday night through Saturday night. The flooding concern will increase with each round of heavy rainfall, culminating with the cold frontal passage Saturday night. A few strong storms cannot be ruled out Saturday. .SPOTTER INFORMATION STATEMENT... Rainfall measurements from our spotters are requested, along with any reports of observed flooding later in the week.
In the hours before
Special weather statement, Feb 20, 9:51 AM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 951 AM CST Tue Feb 20 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-202330- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID 951 AM CST Tue Feb 20 2018 ...Strong Gusty Winds Are Expected To Continue Until Sunset... Sustained winds this afternoon will continue at 15 to 25 mph out of the south, with gusts in the 30 to 40 mph range, for the remainder of the daylight hours. Isolated gusts above 40 mph are possible. Winds are expected to diminish through the evening. Expect these strong winds to impact area travel and outdoor work, so be advised, especially if driving a high profile vehicle. Mobile homes and construction sites will feel the impact of these winds and gusts. Also, the southern orientation of the wind will create especially choppy conditions for north to south running lakes, like Rend and Kentucky Lakes, as well as Lake Barkley. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:08 PM CST | Flood Watch | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more | 5 days |
Nearby
Wind Advisories in Missouri, 2018Wind Advisories in Illinois, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.